Rocky Mountain Journal of Mathematics

Survey Article: On weighted densities and their connection with the first digit phenomenon

Bruno Massé and Dominique Schneider

Full-text: Open access

Article information

Source
Rocky Mountain J. Math. Volume 41, Number 5 (2011), 1395-1415.

Dates
First available in Project Euclid: 26 September 2011

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1317058654

Digital Object Identifier
doi:10.1216/RMJ-2011-41-5-1395

Mathematical Reviews number (MathSciNet)
MR2838069

Zentralblatt MATH identifier
1237.60004

Subjects
Primary: 60B10: Convergence of probability measures 11B05: Density, gaps, topology 11K99: None of the above, but in this section

Keywords
Benford's law first digit phenomenon mantissa weighted density hierarchy

Citation

Massé, Bruno; Schneider, Dominique. Survey Article: On weighted densities and their connection with the first digit phenomenon. Rocky Mountain J. Math. 41 (2011), no. 5, 1395--1415. doi:10.1216/RMJ-2011-41-5-1395. https://projecteuclid.org/euclid.rmjm/1317058654.


Export citation

References

  • F. Benford, The law of anomalous numbers, Proc. Amer. Philos. Soc. 78 (1938), 551-572.
  • P. Diaconis, The distribution of leading digits and uniform distribution mod 1, Annals Probab. 5 (1977), 72-81.
  • –––, Examples for the theory of infinite iteration of summability methods, Canad. J. Math. 29 (1977), 489-497.
  • R.L. Duncan, Note on the initial digit problem, Fibonacci Quart. 7 (1969), 474-475.
  • J.P. Duran, Almost convergence, summability and ergodicity, Canad. J. Math. 26 (1974), 372-387.
  • S. Eliahou, B. Massé and D. Schneider, Benford's law and the mantissa distribution of natural and prime number powers, Tech. Rept. L.M.P.A. 447, 2011.
  • B.J. Flehinger, On the probability that a random integer has initial digit $A$, Amer. Math. Month. 73 (1966), 1056-1061.
  • A. Fuchs and G. Letta, Le problème du premier chiffre décimal pour les nombres premiers, Electr. J. Combin. 3 (1996), Research paper 25 (electronic).
  • R. Giuliano-Antonini, G. Grekos and L. Mi\usík, On weighted densities, Czech. Math. J. 57 (2007), 947-962.
  • G. Grekos, On various definitions of density (survey), Tatra Mountains Math. Publ. 31 (2005), 17-27.
  • R. Hamming, On the distribution of numbers, Bell Syst. Tech. J. 49 (1976), 1609-1625.
  • G.H. Hardy, Divergent Series, Oxford University Press, Oxford, 1949.
  • E. Janvresse and T. de la Rue, From uniform distributions to Benford's law, J. Appl. Probab. 41 (2004), 1203-1210.
  • S. Kanemitsu, K. Nagasaka, G. Rauzy and J-S. Shiue, On Benford's law: The first digit problem, Lect. Notes Math. 1299, 158-169, Springer, Berlin, 1988.
  • D.E. Knuth, The art of computer programming, volume 2, Addison-Wesley, Reading, Massachusetts, 1968%, 238–247.
  • L. Kuipers and H. Niederreiter, Uniform distribution of sequences, Dover Publications, New York, 2006.
  • S. Newcomb, Note on the frequency of use of the different digits in natural numbers, Amer. J. Math. 4 (1881), 39-40.
  • M.J. Nigrini and L.J. Mittermaier, The use of Benford's law as an aid in analytical procedures, Auditing: A Journal of Practice and Theory 16 (1997), 52-57.
  • P.N. Posch, A survey of sequences and distribution functions satisfying the first-digit-law, J. Statist. Manage. Syst. 11 (2008), 1-19.
  • P. Schatte, Some estimates of the $H_{\infty}$-uniform distribution, Monats. Math. 103 (1987), 233-240.
  • J-P. Serre, A course in arithmetic, Springer, New York, 1996.
  • G. Tenenbaum, Introduction to analytic and probabilistic number theory, Cambr. Stud. Adv. Math. 46, Cambridge University Press, Cambridge, 1995.
  • R.E. Whitney, Initial digits for the sequence of primes, Amer. Math. Month. 79 (1972), 150-152.
  • A. Wintner, On the cyclical distribution of the logarithms of the prime numbers, Quart. J. Math. 6 (1935), 65-68.